Volume : VIII, Issue : II, February - 2019

A rare case of Organising Pneumonia associated with Azacitidine therapy

Dr. Prabodh Garg, Dr. Aditi Punwani, Dr. Owais Tisekar

Abstract :

48 year old patient with Myelodysplastic syndrome, presented with eathlessness, fever, cough after azacitidine. Broad spectrum antibiotics and antifungal therapy failed to show any improvement. HRCT chest showed right pleural effusion with ground glass opacities, perilobular pattern of septal thickening. He was given oral prednisolone [40 mg per day], tapered over 3 months. Repeat imaging showed near complete resolution. DISCUSSION: Interstitial pneumonitis is a rare adverse reaction to azacitidine, a pyrimidine analogue used to treat MDS, with only six cases reported [2 cases of organising pneumonia]. The HRCT chest finding of perilobular interseptal thickening with right side effusion is consistent with organizing pneumonia. Negative pleural and blood cultures ruled out infective etiology. Treatment with steroids lead to improvement. CONCLUSSION: Drug induced pneumonitis has a potential to be reversed if diagnosed in time and needs to be kept in mind while treating patients of MDS with azacitidine chemotherapy.

Article:Download PDF Journal DOI : 10.15373/2249555X

Cite This Article:

A RARE CASE OF ORGANISING PNEUMONIA ASSOCIATED WITH AZACITIDINE THERAPY, Dr. Prabodh Garg, Dr. Aditi Punwani, Dr. Owais Tisekar GLOBAL JOURNAL FOR RESEARCH ANALYSIS : Volume-8 | Issue-2 | February-2019


Number of Downloads : 18


References :